Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniform boundedness in metric spaces


Author: James D. Stein
Journal: Proc. Amer. Math. Soc. 32 (1972), 299-303
MSC: Primary 54.60
MathSciNet review: 0290344
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (X,d),(Y,d')$ be metric spaces, $ \mathcal{F}$ a family of maps from X into Y. Let $ {x_0} \in X.\mathcal{F}$ is said to be pointwise-bounded if for each $ x \in X,\sup \{ d'(Tx,T{x_0})\vert T \in \mathcal{F}\} $ is finite, and is uniformly bounded if for each $ p > 0,\sup \{ d'(Tx,T{x_0})\vert T \in \mathcal{F},d(x,{x_0}) \leqq p\} $ is finite. The major result of this paper is to place a sufficient condition on the maps in $ \mathcal{F}$ to ensure that, if X is complete, a pointwise-bounded family of continuous maps is uniformly bounded, and to show that this result is best possible.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.60

Retrieve articles in all journals with MSC: 54.60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0290344-1
PII: S 0002-9939(1972)0290344-1
Keywords: Uniform boundedness
Article copyright: © Copyright 1972 American Mathematical Society